Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada/Reyataz/Norvir switch to Complera ok?
Aug 11, 2012

Hi, I been on the above combo for a few years now, my T cells have never gotten past 475, and last count was 300. My Dr says the important thing is I'm undetectable, but I feel my numbers should be higher. I suffer from a lot of stomach distress,and my eyes and skin have taken on yellowish hue from time to time. I believe the reyataz/norvir part of my combo is the culprit, and Complera would address this by replacing it with another drug.(I was on Atripla before this combo and I couldn't tolerate it) From what I keep seeing on the internet Complera shouldn't be taken if you've been on HIV medication already but do not go into details why, is it safe for me to try since I already am taking the Truvada part of the combo now. Thank you for this wonderful service you provide!

Response from Dr. Young

Hello and thanks for posting (and your kind words).

Complera is approved for first-line HIV treatment, but that shouldn't be interpreted to mean that people without drug resistant virus and suppressed on their first-line regimen couldn't switch. (This is true for all so-called "first-line" medications.)

Indeed, a recent presentation at the International AIDS Conference in Washington showed that it is safe to switch people from a first-line boosted PI regimen to Complera.

So, as long as you don't have any history of virologic treatment failure (rather than the side effect issues), you're still really considering a "first-line" treatment, and Complera would certainly be one of your options.

Be well, BY



Previous
New test!!!
Next
Blood transfusions as treatment.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement